By Topic

Polynomial cost approximations in Markov decision theory based call admission control

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Rummukainen, H. ; VTT Inf. Technol., Espoo, Finland ; Virtamo, J.

The problem of call admission control and routing in a multiservice circuit-switched loss network can be solved optimally under certain assumptions by the tools of Markov decision theory. However, in networks of practical size a number of simplifying approximations are needed to make the solution feasible. Assuming link independence, we propose a new method for approximating the state-dependent link costs accurately and relatively efficiently, even on links with extremely large state spaces. The proposed polynomial approximations are optimal in the sense of minimizing the residual in the continuous-time Howard equations of the Markov decision processes associated with the links. Numerical results are presented, and the proposed approximations are found superior to some earlier link-cost approximation methods

Published in:

Networking, IEEE/ACM Transactions on  (Volume:9 ,  Issue: 6 )